MAUDE Adverse Event Report: COOK INC COPE MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC COPE MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product code: code should read "dqx".Initial reporter occupation: unknown.Initial reporter also sent report to fda: unknown.Pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a cope mandril wire guide was used in a (b)(6) year old male during a meta port insertion via right internal jugular wire.User reports the wire broke in half while being used, but did not break in patient.The wire was removed from the field.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
D10 ¿ product received on: 11jun2019.Investigation ¿ evaluation: a review of the complaint history, device history record, drawing, manufacturing instructions, quality control, and specifications of the device, as well as a visual inspection and dimensional verification, were conducted during the investigation.One used and damaged wire guide was returned for investigation.The wire was cleanly separated into 2 sections, proximal to the coiling on the wire guide.The distal coil, solder, and welds remained intact completely, with no damage or elongation.The distal end was slightly curved and floppy, but no damage was observed.Dimensional analysis confirmed the device was manufactured within the correct specifications and tolerances.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, inspection of returned product and the results of the investigation, it was concluded that the exact cause for failure could not be determined.However, it is likely that user technique led to the breakage of the wire.If excessive force was applied to the wire guide at any point during the procedure, it could have caused the wire to break.If the wire guide was not tracked into the correct areas during the procedure, or reached a blockage, it also could have caused the device to separate.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
COPE MANDRIL WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8640177
Report Number1820334-2019-01260
Device Sequence Number2472888
Product Code DXQ
UDI-Device Identifier00827002051836
UDI-Public(01)00827002051836(17)230924(10)9124506
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2023
Device Model NumberN/A
Device Catalogue NumberPMG-18SP-60-COPE
Device Lot Number9124506
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2019
Initial Date Received by Manufacturer 05/17/2019
Supplement Date Received by Manufacturer07/08/2019
Initial Report FDA Received Date05/24/2019
Supplement Report FDA Received Date07/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Patient Age61 YR